By 

It’s been a baaaad day


At my last doctors visit on Wednesday she took me off the Etodolac and put me on Gabapentin which is a generic form of Neurontin. It’s actually an epilepsy medication designed to stop seizures, but it also works with nerve pain. So it’s supposed to help with the numbness, pins & needles, burning, etc. She also wants me to see a neurologist now. She actually seemed to kind of listen to me this time. Though she did tell me I didn’t tell her about all these sensations at my last visits… Which I did, both times and I told her it was written down on my symptom sheets that I gave her.

So I started taking Gabapentin on Wednesday. It seemed to help, it relieved the burning sensation all over my body, it helped with the pins & needles, and it made me really fucking loopy and drunk. The only thing I really remember is flinging my head back and hitting it on the wall. I remember that because it hurt like hell the next day. Last night I took one, same results, it helped and made me loopy. I’m glad that it’s helping a little bit, but it’s not helping with the other pains I have. It is allowing me to sleep though. I was supposed to take 1 capsule at bedtime for 4 days, then add one in the morning for 4 days, then take 1 3x a day. Well it seems that after it wears off, my body hurts more. So I spent most of yesterday in horrible pain and in bed, and was extremely car sick taking Kai to work. The pain was so bad this morning and today that I actually took one at lunchtime. I tried to wait, but I just couldn’t, and I can’t take any otc pain relievers while I’m on this, so I couldn’t take my migraine pills, and it was killing me.

Last night I also felt like I was sick, like I’d picked up a stomach bug or something, but I’m not sure if it was a bug, or the medication. Today I feel even worse and have been throwing up along with everything else and dealing with horrible stomach and intestinal pains. These are side effects of the medication, but I can’t tell what it is. So I guess my only choice is to work through this? I’m freezing cold which is the opposite of how I normally feel. I’m just a mess today and really frustrated. Another I guess side effect of this medication is the increased risk of Suicide. WTF Yes, it’s listed as a side effect on the papers the pharmacy gave me. So I’m paranoid about that too. I’m not going down that road and if I start feeling like I’m getting depressed on this medication it’s over. I’m not going to risk that just for some minor pain relief.

I still need to call and make an appointment with Dr. Nigh for a consultation, but I just have been up to it. I’m still exhausted from the trip to NARA and this medication is kicking my ass. I meant to write a post saying I felt like shit today, I guess it turned into a little more, or at least a long post explaining why I feel like shit. I think I’ll try to sleep this off, if I can. I hate puking, it scares the crap out of me and makes me panic. I fear that I’m going to choke to death while puking. When I was 15 I got so sick and was throwing up so violently that I inhaled when I was throwing up and started choking, so this fear stems from that and I’ve never been able to get over it. >.<

Luna
About me

I run this blog! This blog is a personal blog for all things beauty related. I love swatching, reviewing and hosting giveaways. I've been blogging since I was 16 years old... That's uh a long time. I am now 34! Sometimes I like to blog about my life and what is going on, but not often anymore. I hope you enjoy my blog posts!

  • Oh girl… If there’s anything else they can get you on, I’d suggest you try and switch. That stuff is HORRIBLE, as you know I’ve spoken to you because I’ve had bad experiences with it. When my regular doc found out how much dosage the “quack neurologist” had me on, he hit the roof and told me to stop taking it cold turkey- I went through withdrawals for days- migraines, nausea, dizzy spells. While I was taking it, it was awful… I had bad thoughts (which I’d never carry out, but it’s scary just thinking about it), it gave me the shakes so badly I couldn’t use a spoon to have soup, and had to hold a mug with both hands to drink anything. I was constantly cold- and we’re talking August heat here, sitting in front of a campfire at night in jeans, a long sleeved t and a sweatshirt… It definitely screwed me up.

    If you’re feeling nauseous, it’s the Gab. Always try to eat something, carbs are best, before you take it, otherwise you’re going to feel even loopier and stay sick to your stomach all day. I can’t believe you’re driving while taking it- I’m way too scared to do it on the meds I take now, and remembering how I felt on the Gab… My reaction times were much too slow, and I’d have gotten into an accident. That, and my right leg would just go numb so driving hasn’t been in my system for a year now. I didn’t want to risk it, I still don’t even though I no longer take it. xd

    I hope there’s something else they can maybe give you to help… But until such a time, I’m glad you’re getting at least some relief and you’re able to sleep… It’s awful trying to live day to day in pain which just consumes everything. It sucks.
    But I’m in your corner and hoping you get some relief!!!

    • Oh I wasn’t driving after I took it. I took it the night before and it was still effecting me. >.< Yeah I found that eating AFTER I took it was a really bad idea. I ate an eggroll tonight before I took it and so far no stomach ache. When I go in next month I’m going to see if there’s something else with less side effects. I’m glad I have some relief, but at the same time I feel like a zombie. I told Kai I was gonna do a zombie face because that’s how I feel now. hah. If my husband would get his license I wouldn’t drive at all. I shouldn’t be driving anyways because of the twitches and shakes and my migraines, cataracts and the list goes on.

      • Yep… It definitely makes you feel like a zombie that hasn’t had a good meal of fresh brainz :SICK:

        I hope you’re able to find another medication/alternative… But in the meantime, be safe, and I’m sending happy thoughts to you!